A 20-year-old female asked:
Disclaimer

on antibiotics for 15 days. treated for a yeast infection with diflucan (fluconazole). infection may be back, and i have leftover difl. ok to take more difl?

1 doctor answer
Dr. STEPHEN GIROUX
40 years experience Pharmacology
Probably ok: Taking broad spectrum antibiotics often results in yeast infection as the normal flora is wiped out. Taking Diflucan (fluconazole) will treat the yeast infection but if it wasn't at the end of therapy probiotics should be used to re-culture the system. Cultured yogurt works or a good probiotic (lactobacillus acidophyllis) will help to prevent recurring yeast infections and could be used with antibiotic therapy.
Answered on Nov 17, 2020

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Related questions:

A 48-year-old member asked:
Dr. Clarence Lyons
20 years experience Family Medicine
I would not: Combining these two medications can increase your risk of getting an irregular heart rhythm.
A 25-year-old female asked:
Dr. Hunter Handsfield
53 years experience Infectious Disease
Candida glabrata?: Most yeast vulvovaginitis is caused by Candida albicans, which almost always responds to fluconazole (Diflucan) and related drugs. But a minority of c ... Read More
1
1 comment
1
1 thank
A 28-year-old female asked:
Dr. Erine Kupetsky
16 years experience Family Medicine
No: Diflucan (fluconazole) - one or 2 doses should do the trick. Inserting douches, or anything else can irritate the mucosa and i don't advise garlic sho ... Read More
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month